Get your Health question answered in 3 easy steps

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vaginal spotting after periods?

Answered by
Dr.
Dr. Achuo Ascensius

General & Family Physician

Practicing since :2012

Answered : 1039 Questions

default
Posted on Mon, 11 Aug 2014 in Menstruation and Miscarriage
Question: Hello, my fiance just got done going to the bathroom and when she wiped, she noticed some blood.. And she just got off her period a week ago. What does this mean?
doctor
Answered by Dr. Achuo Ascensius 1 hour later
Brief Answer:
It could be due to the birth control

Detailed Answer:
Hello,
Thanks for the query.

Getting blood of the time of period is not a usual normal finding. When on hormonal contraceptives, spotting can occur. This is especially when the birth control is Depo provera injection. Depo Provera also is known to cause either heavy and/or long menses and/or intermenstrual bleeding. Combined oral contraceptive pills rarely cause inter-menstrual bleeding. Rather they reduce menstrual flow and regulate the cycle. However, missing pills at times would result to bleeding or spotting.

The second possibility could be that it is menstrual blood. If it is black then its most likely old menstrual blood. If it is bright red then it is new blood and probably due to the birth control.

It would be good to as well consider the possibility of an infection. Pelvic inflammatory disease could present as such. If she has whitish discharges, lower abdominal pains, genital itches etc., it is more likely to be an infection.

So, if she is on depo injection and she does not have associated signs of infection (discharges, pains etc.) then the cause is the depo injection.

If she is on pills and with no signs of infection as well then the pills are the cause and it is more likely she missed pill or took on at a time different from her routine time of intake. I would wait for a day or two before visiting the gynecologist for next line of treatment.

Hope this answers your query. If you have further query i will be glad to respond.
Best regards
Dr Achuo

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Intermenstrual bleeding

doctor1 MD

I had sex now I have spotting and am on fibrisol

doctor1 MD

I have been having inter menstrual bleeding for some months now. Normally it goes away but this month has lasted 7 days and getting heavier. Accompanied with lower back pain . Current tests done: STDS, clear ( as of Nov 16th) , ultrasound : Right...

doctor1 MD

I would like to know the possible causes of bleeding 3 days after period was over My wife had her period over 3 days ago, we did have sexual intercourse twice since then, but this morning, while she was urinating, after wiping out she found out...

doctor1 MD

hello my name is Anara and i am 18 i had my period at the age of 13 and the doctors said that it would become regular with time. well now its been 5 years and it has still not become regular. in fact sometimes it just skips out for months what should i do ? could there be a possibility of fibroids?

doctor1 MD

Hello, so I was on Microgynon (combined pill) for 5 months and changed due to mood swings and abdominal pains, I've changed to Yasmin and since the stomach cramps (almost like period pain) have persisted along with some light bleeding for over a week. The stomach cramps are continuous and worrying me a lot since they can be painful, I'm just wondering what they could be? My doctor seems to think the pain is simply a coincidence that it has come about at the same time I've gone on the pill, although I seem to think the pill may be causing it?

doctor1 MD

i have a watery discharge with no odour tinged with blood. Normally have a very regular cycle or 28 to 30 days. Medium flow lasting 5 days. However, last cycle has been unusual. Started normally on the 2nd October finished on the 6th. Everything normal. But then on the 11th October it started again, very heavy for 3 days. Stopped again, but today Im getting this watery discharge tinged with blood...